Jump to content

Celexa withdrawal he’ll... Wildflower65


Wildflower65

Recommended Posts

I’m going to try and do this correctly but I’m going on almost no sleep in the past 5 months..

 

Two years ago I started having numerous new physical symptoms (night sweats, bloating, headaches,etc.) and felt very drugged. I started to wonder how many of the symptoms were related to the meds I was taking. I decided to start by tapering the low dose of Valium I’d been put on 4 years before to help with sleep. I don’t remember how I tapered. Probably too fast. After stopping completely I spent a month in withdrawal (and menopausal) hell. I did not sleep for a month. In desperation, I visited doc and was given a low dose of Xanax which did help. I tapered slowly off of that. While dealing with various symptoms, doc tried various meds, such as lyrica, Wellbutrin and topamax. I didn’t like any of them. I got off them fairly easily compared to what’s happening now. Lastly, I decided to get off the celexa I’d been placed on 10 years before. It was to “prevent” any depression after giving birth to a baby who was born still at 8 months preg. I felt pushed into it and trusted them..

 

10 years later, (no one ever mentioned stopping it) I casually tapered 40mg in a few weeks... I suffered only headaches and dizziness while tapering and didn’t know any better. Doctor said it was fine. I felt better than I had in a very long time. Fibromyalgia symptoms went away, sweats all stopped, teeth grinding stopped. I started to feel alive, creative, finally some emotions. As soon as I stopped completely, insomnia hits. I still don’t know any better and think it will pass because I feel good. After about 2 months of insomnia, I visit doctor in desperation again. Put on Trazodone 100 mg. and given 30 Ambien. I feel Trazodone burying my new feelings but ignore it as I need sleep.. 2 months later,  Trazodone doesn’t work for sleep anymore and I believe it may be causing a horrible restlessness in my whole body. Emotions are dead. No more Ambien, no more sleep. Deep waves, feelings of panic, dread.. no appetite, nausea, shaking arms.. can’t remember feeling good at all.

 

I started last night tapering Trazodone as I think it made things much worse. Psychopharmacologist says drop 50% for a week or two, then stop. I was told it’s not addictive and is safe, no side effects... so wrong. I will try to taper slowly. Can’t wait to be off it. Probably not a good idea to stop faster?  I wish I could have a good cry.. it’s not remotely possible. I feel incapacitated. Doctors and psychologist don’t believe celexa can cause this. Certainly, not Trazodone..

 

I dread bedtime.. I’m trying so hard to keep on top of this. I don’t want to upset my 3 kids who are still at home.. 

 

Someone please reach out to me. I feel very alone, although reading through your stories I know I’m not.. I hurt for all of you as much as I possibly can.

 

 40mg very fast taper off celexa last summer. Put on 100mg Trazodone 2 months ago and attempting to taper off.

Edited by Wildflower65
To add a word or phrase.
Link to comment
  • Moderator

Hello, Wildflower65 and welcome to SA.

  

I'm glad you wrote before you got far into your taper.  At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
 
 
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here. 

 

 
To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?
  • Any drugs prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature.

For sleep, have you tried Melatonin?  Start with a low dose, like 1mg and see if it helps.  If not, you can slowly increase but not to much more.

This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but I am glad that you found us.

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Oct. 20, 2022: 3.2mg

Taper is 83% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy